I just started taking Tramadol today. My doctor prescribed it to treat my Fibromyalgia. I had been taking Vicodin but he changed it to Tramadol b/c the vicodin was giving me withdrawals if I went too long without taking it. So far I don't feel any pain relief but I do have a bunch of new side effects... nausea, headache, brain buzzing, light headed, loose bowels, burning hot, extremely cold, etc. Basically an overall feeling like I have the flu. This makes me want to stop taking it right away! Has anyone else experienced this & if so, did the side effects go away? Should I give it more time to see if my body gets used to it?
I copied this information for you. Tramadol is a narcotic. It is also addicting and is very difficult to withdrawal from. It sounds like you may be experiencing wd symptoms now. Please discuss with your doctor about prescribing another medication (this is only my opinion) but it also doesn't work very well for chronic pain. It is also supposed to be used for a short time period. When you suddenly stop taking tramadol (after a period of time) you will have serious wd's and risk seizures as well. Please discuss all options with your doctor and be safe!
"Ultracet is used to treat moderate to severe pain for a period of five days or less. It contains two pain-relieving agents. Tramadol, known technically as an opioid analgesic, is a narcotic pain reliever. Acetaminophen is the active ingredient in the over-the-counter pain remedy Tylenol".
Read more: https://www.drugs.com/cdi/ultracet.html
I have taken tramadol on and off over the last 5 years. I have never experienced the symptoms you are experiencing. It is quite possible you have a slight allergy to this medication or narcotic pain relievers. None of the medications you have been prescribed are not what you usually prescribe for a condition that is expected to be long term and permanent and all the medications you have been prescribed are for short term pain relief. What I have been prescribed for my Fibromyalgia now and It makes a difference in my burning legs and arms symptoms and has worked good for the muscle aches is Gabapentin or Nuerontin. Gabapentin is also prescribed for my Peripheral Neuropathy. I was first prescribed the spider venom drug Lyrica and I got good relief from that before I switched Doctors and that was changed to gabapentin.
Tramadol is on the list of prescribed meds for Fibromyalgia, and I use it mainly for sleep issues and breakthrough pain. But for the narcotic side effects must be prescribed with care by your Doctor. See your Dr as soon as you can and tell him exactly what you are experiencing. Having those symptoms when you start Tramadol indicates you are experiencing withdrawal from the Vicodin that you stopped to take the Tramadol. Did you wean yourself off the Vicodin before you started the Tramadol? Your Dr should have done that for you. A change in Doctors may be something you may consider or at least a second opinion. Good luck(hi Chris:)
I hate to say this, but it still sounds like you still have withdrawal from the vicodin to me.Not sure the Tramadol would alleviate WD completely. WD feels like having the flu and the stomach flu at the same time. The Tramadol may be causing the brain buzzing and light headedness, but the rest sound like withdrawal to me. Google the COWS sheet, that is the Clinical Opiate Withdrawal Scale and it is test that you grade the various symptoms of withdrawal with a score of 0 to 4. Do you also have a runny nose? I really hate to say this, but, I do think that if it is WD, you probably at least need to know so you can decide if you want to procede with this doctor, treat the WD, go with another doctor, go with a longer acting pain medicine, whatever. I am going to mention the Thomas Recipe and you can google that and add the words opiate withdrawal after the Thomas recipe and it will list some OTC meds and supplements that will help should you need that info. I hope you feel better soon.
HI. I am weaning from hydrocodone (vicodin but less tylenol). Just know that Tramadol is also considered a synthetic opiate and could be habit forming. I googled it. I did try it and it made me very sick with extreme nausea, bad headache and the runs. I am not a doctor. This is only from personal experience. Have you ever tried or heard of Toradol? It is not a narcotic and is for pain? Just my two cents. https://www.drugs.com/toradol.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2009 • 5 answers
Posted 15 Nov 2009 • 2 answers
Tramadol - Hi there name is Tyler its 2:15 in the morning and I'm going through withdrawal right now
Posted 19 May 2012 • 3 answers
Posted 8 Jun 2012 • 6 answers
Posted 2 Aug 2013 • 1 answer